My neuro and I discussed a new preventive Migraine medication for me last week. We decided on Cymbalta. I thought great!, Cymbalta is weight neutral, if not that, it may help me lose a few lb's....low libido side effects, and can help me to not have Migraines! Where to I sign up??!!
So Dr.G gave me a nice supply of samples, a months worth to be exact. I thought this was great. I went to dinner at my in-laws that night....had a great night, came home and took my first dose of Cymbalta. I went to sleep with no problems at my normal early bird bed time of 10 p.m.
Then everything changed. I woke up from a dead sleep at midnight and could feel the color drain out of my body. I had the worse nausea I've ever had in my entire life!!!! I got up, ran to the bathroom to get sick and didn't leave the bathroom for four hours straight!!!
Got to the ER (one that my doctors work for) and there was no one in registration. Being that I know my way around, I walked into the ER and just asked for help. I was stark white. Now for some of you who know me, you think "what else is new, you're pale!" But no, this was different. I had NO color. It was almost as if my freckles were gone too!!!
I get to my hospital bed and Nurse Julie comes in to take my vitals and info that I didn't get to give at registration. In goes an IV - blood work, then saline. Everything came back normal. I get 2 doses of Zofran and I'm out the door.
I get home, get a little rest.....call my boss, the insurance company and my doctor that scripted the Cymbalta. The nurse says Dr. G will call me back.
Ten minutes later, the nurse calls me back and says Dr. G says cut the pill in half and try that. Um, hello....I was just up all night violently ill from this drug and you want me to keep taking it!!!???!!! Then I say I can't cut it in half, it's a capsule with little beads or powder in it. The nurse goes to double check - yep, cut it in half.
I was shocked! The packaging says "Do NOT crush, split, open or bite. Swallow Whole". So now I don't know what to do. I have not taken the Cymbalta since, and have called the pharmacist who also says not to split it.
No wonder I would lose weight on this drug - I can't keep anything down!!!!!
So Cymbarfa, oops! Cymbalta - is not the drug for me. I am scared to try it again because I don't want to end up back in the ER.
I am back with no preventive for the time being and also some wacky ear infection (well, the dr. said it's only fluid but gave me an antibiotic anyway). Since this happened I've been having odd Migraines. They are not ping ponging (switching sides each Migraine), they are all on the right and the pain goes down to my shoulder. I really hope the ear issue is the reason behind this and that it stops quickly.
Also, I should mention - there are a lot of people out there who get great relief from Cymbalta, both as a Migraine preventive and as an antidepressant. I'm just not one of those people.